ETHICON INC. SFXSYM PDS+ UNI VIO 12IN 0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Back to Search Results |
| Catalog Number |
SXPP1A433 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/09/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent a laparoscopic myomectomy procedure on (b)(6) 2024; and a suture was used.During the procedure, the doctor noticed that a few centimeters of the suture close to needle was broken like it had a hole.The defective part of the suture was finally removed, and was not left in the patient.Another like device was used to complete the procedure.There were no adverse consequences to the patient.No additional information was provided.
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: 5/29/2024 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h4, h6 a review of the batch manufacturing records was conducted, and no related non-conformances were identified.H3 investigational summary: the product received for analysis was identified as product code sxpp1a433.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was not observed on the needle; therefore, no additional analysis was performed.The evaluation of the sample revealed the needle was not fractured.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: the product was returned to ethicon for evaluation.The returned product determined that it was received one needle suture piece that pertained to the product code sxpp1a433.During visual inspection of the returned sample, no breakage needle was observed.The suture was examined, and it was noted that there was damage to some of the barbs.Additionally, the suture was found to be split near the swage area and the end of the suture was noted to be cut, probably caused by a surgical instrument.This product code contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.